Very unstable (Vent)

Discussion in 'General Parenting' started by crazymama30, Jul 13, 2008.

  1. crazymama30

    crazymama30 Active Member

    difficult child is not stable. He is having rapid and pressured speech, is hyper beyond belief, and just cannot control himself. I am reading the explosive child and right now I just cannot apply anything. How do you try to work with a child who cannot slow down? He is going mach 10, and just cannot even slow down enough to listen to what I say, let alone to think. I have quit his daytrana, due to the extreme anxiety of last week, and now I wonder if he needs it back? I don't want to give it untill I have a chance to see how it affects him. psychiatrist is back tommorrow, thank goodness.

    difficult child also starts going to a day camp tommorrow, send us good vibes that he makes it through the week. I am leary to send him, but the family needs a break from him at the same time. I just hope it works out.
  2. smallworld

    smallworld Moderator

    If your difficult child is that unstable, he might need a second mood stabilizer or an atypical antipsychotic. You should talk about the possibility with your psychiatrist tomorrow.

    Sorry things are so rough. Hang in there.
  3. gcvmom

    gcvmom Here we go again!

    Depakote really helped my difficult child 2 with the pressured speech.

    We had to stop the Daytrana just before school ended because it was making him very anxious and jittery (and he has a movement disorder on top of this so he could barely hold a pencil in his hand).

    We just added Seroquel about a month ago and he's now up to 400mg of the XR and it seems to help both the mood issue as well as his attention and focus. I don't think we're completely done titrating yet, but this seems to be the right direction for him.

    Hope you are able to get through to the psychiatrist tomorrow. Ours has been out of town as well and I think he's back in tomorrow for one or two days before leaving again so I'm going to need to touch base with ours as well.
  4. totoro

    totoro Mom? What's a GFG?

    UGH! I feel your pain. I do hope he can make it to camp. Poor guy. Is he staying "up" all of the time or is he cycling? Lamictal helped with K's lower end of cycling but she still was "up" a lot. I think lamictal could be good for her as well with an add on MS. She is also Titrating up her Seroquel.
    For us she is cycling so rapidly it is hard on everyone. The explosive child is not working at all for us either right now. I am just trying to get her to stop and breathe, calm for a minute!
    Actually you know what's funny, I have been getting her to focus for a very brief time with her clay or painting rocks! We went out and found different shapes and sizes. It kept her fully happy for about 30 minutes! The clay is on a tray in front of the TV...
    I hope you figure something out for own piece of mind.
  5. SomewhereOutThere

    SomewhereOutThere Well-Known Member

    The medications could be making him worse instead of better. As one who has taken so many medications myself, trust me that they are as likely to make a person worse than better. It took me twenty years to find medications that worked rather than made me even worse. Lamictal can cause mania and can Daytrana or anything for ADHD. I'd re-evaluate the medication.
  6. Andy

    Andy Active Member

    I hope you can get psychiatrist to call ASAP this morning. Call his office again and let his staff know that this is urgent.

    If difficult child doesn't get to camp this morning or today, can he still go starting tomorrow? I would be tempted to call day camp and let them know you will be late. Then take him after the day's schedule has started - those first 15 - 20 minutes of camp while staff are waiting for everyone to get there can be chaotic or overwhelming as kids don't yet know what they are allowed to do. It may help your difficult child to be able to just walk into the first scheduled event?
  7. crazymama30

    crazymama30 Active Member

    Well, he is still asleep so the house is so quiet. I hope day camp goes well, He may be able to hold it together. In the past difficult child has mostly been on the depressive side of things, grouchy and irritable and even withdrawn. I am pretty sure he may be hypomanic, but it is so hard to differentiate ADHD symptoms from hypomanic symptoms. I stopped his Daytrana last week, and I do notice that his hyperactivity has gone through the roof. That kinda makes me wonder if he needs it back, but then I don't want to set him back to the anxiety that he had around the fourth. It was either due to the activity or the daytrana, and I really don't know which. psychiatrist should e-mail me back today, but I will not have access to e-mail untill after 5pm when he is out of the office. I wish I had some magic answers.
  8. Christy

    Christy New Member

    Hope the pendulum swings in the other direction and things begin to settle. Sending best wishes for day camp and I hope the doctor can offer some help.

    Hang in there!
  9. Wiped Out

    Wiped Out Well-Known Member Staff Member

    I hope camp went well today and that you were able to get in touch with the psychiatrist.
  10. 4sumrzn

    4sumrzn New Member

    I'm not exactly sure what to say about the medications. But, I'm hoping camp went well & things turn around for you. ;)
  11. klmno

    klmno Active Member

    Sorry you are having such a rough time, Crazymama. FWIW, difficult child's experience with lamictol wasn't so good. Like MM said, it caused worse hyperness, inability to sleep, and other manic symptoms in him. And difficult child does seem to have problems with depression as well, but I think I read somewhere that its effectiveness can differ, dependent upon if the person is in a depressive cycle or manic cycle when it is started.

    It sounds like maybe your difficult child's diagnosis is still questionable, but I guess you are already aware that sometimes when a kid hits the age where the hormones start changing, everything might change. It sounds like this might be what is going on with your son- so, maybe the diagnosis and everything will need to stay a little flexible for a while.

    Good luck- I'm sorry you are having such a stressful time right now..
  12. TerryJ2

    TerryJ2 Well-Known Member

    I know how you feel about camp. It's a lifesaver!
    I hope your difficult child wakes up better tomorrow. Ea day he's off the Daytrana will give you more clues.
    Best of luck. Let us know.
  13. crazymama30

    crazymama30 Active Member

    Have not heard from psychiatrist, I worked all day and was unable to call, he should be responding to my e-mail.

    If we can't use the Lamictal I am concerned about what we will use. difficult child had a bad reaction Depakote and Lithium, and I do not want to go through that again. I am just in a quandry.

    Day camp was ok, husband said everything was fine. difficult child said some of the kids were "fighting" pushing him. When I dropped him off he was calling everyone nerds (they did not hear). I asked him if he called them nerds, he said yes. I don't know what really happened, don't know if I ever will. I just want him in an emotionally better place than he is now. I want psychiatrist to e-mail me. I am getting anxious.